Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 384, NWS Memphis, TN

May 26, 2006Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2006, 5:55 PM CDT for Henry County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 5:55 PM CDT (22:55 UTC)
Expired
May 26, 2006, 6:24 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Henry County, TN

The radar

The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:02 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 26, 3:02 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT FRI MAY 26 2006

.DISCUSSION...

ANOTHER HOT AND HUMID AFTERNOON ACROSS THE MID SOUTH WITH
TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S ALONG WITH
DEWPOINTS IN THE LOWER 70S. A HEALTHY CU FIELD HAS DEVELOPED IN
RESPONSE TO DAYTIME HEATING AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE AS DAYTIME HEATING CONTINUES...INSTABILITY BECOMES
MAXIMIZED WITH MLCAPES 3500-4500J/KG...AND A MESOSCALE CONVECTIVE
VORTEX (MCV) MOVING ACROSS NORTHERN ARKANSAS ATTEMPTS TO INITIATE
CONVECTIVE DEVELOPMENT OVER NORTHWEST SECTIONS. THIS WARRENTS SLIGHT
CHANCE POPS AREAWIDE FOR THE REMAINDER OF THIS AFTERNOON AND
EVENING. THE MAGNITUDE OF THE INSTABILITY SHOULD SUPPORT PULSE
SEVERE THUNDERSTORMS THAT MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.
WILL CONTINUE SLIGHT RISK FOR PULSE SEVERE THROUGH THIS EVENING.
PLAN AT THIS POINT TO DROP POPS AFTER 03Z WITH LOSS OF DIURNAL
INSTABILITY AND WEAKENING TRIGGERING MECHANISM LATER TONIGHT.
APPEARS THAT GFS MCS DEVELOPMENT IS WAY OVERDONE AND PREFER NAM DRY
TRENDS FOR LATER TONIGHT.

UPPER LEVEL RIDGE AXIS SHOULD SLIDE EAST ON SATURDAY. INCREASED
SUBSIDENCE WITH UPPER RIDGE COMBINED WITH LACK OF A GOOD FORCING
MECHANISM SHOULD KEEP MOST AREAS DRY. HOT AND HUMID WEATHER WILL
PERSIST AS WE CONTINUE IN A MORE SUMMERLIKE WEATHER PATTERN.
CANNOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM DURING PEAK
HEATING AND MAXIMUM INSTABILITY...BUT OVERALL COVERAGE SHOULD BE
LOW ENOUGH TO KEEP OUT OF THE FORECAST.

THE UPPER LEVEL RIDGE WILL CONTINUE TO SLIDE EAST THROUGH THE
REMAINDER OF THE WEEKEND AND BE POSITIONED TO OUR EAST FOR SUNDAY
INTO THE FIRST HALF OF NEXT WEEK. THE MEDIUM RANGE GUIDANCE IS NOW
MORE BULLISH (INCLUDING THE GFS AND ECMWF) WITH BRINGING UP
INCREASED MOISTURE FROM THE GULF OF MEXICO DURING THE SUNDAY
THROUGH WEDNESDAY TIME PERIOD. ALSO WEAK UPPER LEVEL SHORTWAVE
DISTURBANCES WILL TRAVERSE OVER THE AREA THROUGH THIS PERIOD ALONG
THE WESTERN PERIPHERY OF THE RIDGE AND EAST OF A DEVELOPING FULL
LATITUDE WESTERN TROUGH. THIS WILL BRING A RETURN TO DAILY CHANCES
FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE
BEST CHANCES WILL REMAIN DIURNALLY DRIVEN BUT CANNOT RULE OUT
SLIGHT SHOWER AND THUNDERSTORM CHANCES OVERNIGHT AS WELL WITH WEAK
SHORTWAVES ALOFT. THE INCREASED PRECIPITATION AND CLOUD COVER FOR
SUNDAY THROUGH WEDNESDAY WILL HOLD TEMPERATURES DOWN A BIT FROM
THIS WEEKENDS HIGHS. BUT STILL EXPECTING HIGHS AROUND 90 AND LOWS
IN THE UPPER 60S TO LOWER 70S WITH CONTINUED HIGH HUMIDITY LEVELS.
EVEN WITH INCREASED MOISTURE DURING THIS PERIOD...HAVE DECIDED TO
UNDERCUT MEX POPS...WITH NO STRONG UPPER LEVEL SUPPORT FOR
WIDESPREAD PRECIPITATION. ALSO AS A RESULT OF LESS PRECIP...HAVE
RAISED EXTENDED TEMPERATURES ABOVE MEX GUIDANCE...ESPECIALLY FOR
DAYTIME HIGHS.

BY WEDNESDAY NIGHT...A DAMPENING BUT STRONGER NORTHERN STREAM
SHORTWAVE WILL ATTEMPT TO PUSH A COLD FRONT ACROSS THE AREA
THROUGH THURSDAY NIGHT. FOR NOW HAVE GONE WITH FRONTAL PASSAGE AND
SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. WILL NEED TO
KEEP AN EYE ON THIS SYSTEM TO MAKE SURE IT MAKES IT THROUGH THE
AREA. FOR NOW HAVE GONE WITH DRY AND SLIGHTLY COOLER WEATHER FOR
NEXT FRIDAY...BUT MAY NEED TO ADJUST THIS FORECAST IF FRONT STALLS
OUT OVER OUR AREA. PLENTY OF TIME THOUGH TO KEEP AN EYE ON THIS
SCENARIO AS IT IS STILL FAR INTO THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  94  75  91 /  20  10  10  30
MKL  71  91  71  90 /  20  10  10  30
JBR  72  94  72  92 /  20  10  10  30
TUP  72  92  72  91 /  20  10  10  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, May 26, 11:23 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT FRI MAY 26 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271830-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1123 AM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL
INTERACT WITH INCREASINGLY UNSTABLE CONDITIONS TO ALLOW FOR THE
DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW FOR DAILY CHANCES
OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER THE NEXT
SEVERAL DAYS. GIVEN THE DEGREE OF INSTABILITY EXPECTED...A FEW OF
THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS MAY BE NEEDED THIS AFTERNOON AND EVENING.

JLH

In the hours before

Local storm report, May 26, 5:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             STEELE                  36.08N 89.85W
05/26/2006  E0.88 INCH       PEMISCOT           MO   LAW ENFORCEMENT

&&

ARS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:36 PM CDTSevere Thunderstorm WarningMEGLake, Obion54 min
May 25, 9:28 PM CDTSevere Thunderstorm WarningMEGLake, Obion62 min
May 25, 10:28 PM CDTSevere Thunderstorm WarningMEGObion, Weakley47 min
May 25, 11:10 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley50 min
May 25, 11:20 PM CDTSevere Thunderstorm WarningMEGObion25 min
May 25, 11:28 PM CDTFlash Flood WarningMEGObion2 hr
May 25, 11:46 PM CDTSevere Thunderstorm WarningMEGObion44 min
May 25, 11:49 PM CDTSevere Thunderstorm WarningMEGCarroll41 min
May 26, 12:24 AM CDTSevere Thunderstorm WarningMEGWeakley51 min
May 26, 12:41 AM CDTSevere Thunderstorm WarningMEGObion29 min
May 26, 12:47 AM CDTSevere Thunderstorm WarningMEGGibson28 min
May 26, 1:20 AM CDTSevere Thunderstorm WarningMEGDyer25 min
May 26, 1:21 AM CDTSevere Thunderstorm WarningMEGGibson39 min
May 26, 1:28 AM CDTTornado WarningMEGGibson32 min
May 26, 1:30 AM CDTFlash Flood WarningMEGObion2 hr
May 26, 2:02 AM CDTSevere Thunderstorm WarningMEGDyer43 min
May 26, 2:14 AM CDTSevere Thunderstorm WarningMEGHenderson, Madison46 min
May 26, 2:33 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Henderson, Madison117 min
May 26, 2:40 AM CDTSevere Thunderstorm WarningMEGChester50 min
May 26, 2:48 AM CDTSevere Thunderstorm WarningMEGLauderdale19 min
May 26, 2:54 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood28 min
May 26, 3:05 AM CDTSevere Thunderstorm WarningMEGMadison25 min
May 26, 3:24 AM CDTFlash Flood WarningMEGObion3 hr
May 26, 3:27 AM CDTSevere Thunderstorm WarningMEGChester33 min
May 26, 3:41 AM CDTSevere Thunderstorm WarningMEGMcNairy34 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningMEGDyer70 min
May 26, 6:23 PM CDTSevere Thunderstorm WarningMEGGibson22 min
May 26, 6:28 PM CDTSevere Thunderstorm WarningMEGObion32 min
May 26, 6:35 PM CDTSevere Thunderstorm WarningMEGGreene25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.